← Return to Link between Seroquel and Heart Problems?

Discussion
Majic (@majic)

Link between Seroquel and Heart Problems?

Mental Health | Last Active: 1 day ago | Replies (52)

Comment receiving replies
@andrewj1083

Last night I felt as if I was going to die, my heart started beating so fast & I felt as if I was going to faint.. It lasted only about a minute.. I went to the ER and they did the ECG & some blood tests and a chest X-ray and everything looked fine is
What they said and blamed it on anxiety and sent me on my way. I feel like they weren’t trying to help me at all. Anyways I did some research linking Quetiapine to multiple cases of heart failure & just cardiovascular problems. People in their 30’s… I am 26 and have never experienced anything like this. I really am scared to take the med now but I really have no choice.. unless I want to go through severe withdrawals.. I feel like I cheated death last night… but maybe I just prolonged it… it’s Sunday night I’ve tried to talk to multiple medical professionals. I plan to call my PCP tomorrow.. if anyone has been through anything similar or has some knowledge about this kind of stuff that would be awesome.. I could really use some good advice.. Thank you

Jump to this post


Replies to "Last night I felt as if I was going to die, my heart started beating so..."

Hi @andrewj1083 and welcome to Mayo Clinic Connect. I am so sorry to hear about your scare last night and that you felt as if the doctors weren't trying to help you. You will notice that I moved your inquiry to the discussion that you were involved with before that is discussing the same thing. Rather than starting a new conversation each time, it's good to post your updates in the same discussion so the people following your experience can share with you in the same place.

This link gives some very good information about the medication that you are taking.
Seroquel: Drug Uses, Dosage & Side Effects: https://www.drugs.com/seroquel.html

Besides a rapid heartbeat, are you having any other symptoms? How long have you been off the medication?

I truly believe the Seroquel could be behind the racing heart. When I was on it, I always had a heart rate over 100 beats/minute. I never had it get to the point yours did, but I believe if you have any anxiety and if you typically have a high resting heart beat it could easily push you up to that high heart rate. Why do you say you have no other choice, I would think a doctor could wean you off of the Seroquel and put you on something that would tax your system less. I advise you to keep looking for a psychiatrist or psychiatric nurse practitioner who will help you with this. I got weaned off of it and although the sleep was a nightmare for 2 years, I found someone who got me on trazodone for sleep.

  Request Appointment